Hail, Stutsman
- When
- August 25, 5:22 AM CST to 5:27 AM CST
- Where
- Stutsman County, 0.95 mi W of Ypsilanti
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.780, -98.570
An isolated severe thunderstorm resulted in one report of hail in Stutsman County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated severe thunderstorm resulted in one report of hail in Stutsman County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 25, 3:50 AM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 450 AM CDT SAT AUG 25 2012 .SHORT TERM...NOW THROUGH SUNDAY AFTERNOON... WIDESPREAD VERY LIGHT POST FRONTAL RAIN SHOWERS HAVE RESULTED IN DRY LIGHTNING AND TRACE PRECIPITATION AMOUNTS...SO IT IS POSSIBLE THERE WERE FIRE STARTS OVERNIGHT THAT WILL GROW RAPIDLY ONCE TEMPERATURES WARM TODAY AND HUMIDITIES DROP. PRECIPITATION CHANCES WERE INCREASED SEVERAL TIMES THIS MORNING TO REFLECT THE LONGEVITY OF THESE SMALL CONVECTIVE STORMS. THE MAIN PROBLEM OF THE DAY LIES IN TODAY'S FIRE WEATHER FORECAST. A RED FLAG WARNING IS IN EFFECT...SO SEE FIRE WEATHER SECTION BELOW FOR MORE INFORMATION. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... GFS AND EUROPEAN ARE IN PRETTY GOOD AGREEMENT IN THE BROAD FEATURES THROUGH WEDNESDAY...AFTER WHICH THE GFS IS FASTER WITH A SHORTWAVE ENTERING THE NORTHERN PLAINS THURSDAY AND FRIDAY. WITH A BUILDING RIDGE ALOFT WILL SEE A GOOD WARMUP MONDAY...TUESDAY AND WEDNESDAY WITH FORECAST HIGHS IN THE UPPER 80S TO MIDDLE 90S AND DRY WEATHER. EXPECT A COLD FRONT TO PUSH THROUGH THE NORTHERN PLAINS ON THURSDAY BRINGING A RETURN TO COOLER AIR THROUGH FRIDAY. THINK THE GFS IS TOO FAST AND WILL TREND TO THE EUROPEAN WHICH HAS BROADER FEATURES. ALSO DUE TO SOME UNCERTAINTY IN THE SPEED AND MAGNITUDE OF THE SHORTWAVE HAVE TRIMMED THE PRECIP CHANCES TO THE NORTHERN TIER OF COUNTIES WEDNESDAY NIGHT AND THURSDAY. && .AVIATION... AT 3 AM CDT...A COLD FRONT WAS MOVING THROUGH THE JAMES RIVER VALLEY AND IS EXPECTED TO REACH MINNESOTA BY 7 AM CDT. ISOLATED SHOWERS OR A THUNDERSTORM POSSIBLE AT VICINITY KBIS THROUGH 12Z...THEN DRY AT ALL TAF SITES. HIGH PRESSURE OVER MONTANA WILL MOVE TO WESTERN SOUTH DAKOTA SATURDAY AFTERNOON. LOW PRESSURE IN CANADA WILL MAINTAIN A NORTHWEST WIND FLOW OVER THE REGION. VFR CONDITIONS ARE EXPECTED THROUGH THE 06Z TAF ISSUANCE. && .FIRE WEATHER... MORNING THUNDERSTORMS RESPONSIBLE FOR SEVERAL FIRE STARTS JUST ACROSS OUR SOUTHERN BORDER SHOULD DISSIPATE BY NOON TODAY...THOUGH LITTLE ACCOMPANYING RAINFALL MEANS THAT THERE COULD HAVE BEEN FIRE STARTS IN NORTH DAKOTA WITH THESE STORMS...TOO. TODAY'S RED FLAG CONDITIONS COULD EASILY FACILITATE RAPID SPREAD OF ANY FIRES THAT DID START THIS MORNING. THE MAIN SOURCE OF UNCERTAINTY WITH TODAY'S RED FLAG WARNING IS WITH WINDS. DRY AIR HAS BEEN FORECAST FAIRLY CONSISTENTLY. RELATIVE HUMIDITIES IN THE 20S AND 30S PERCENT THIS MORNING OVER THE MISSOURI SLOPE SUPPORTS THE IDEA THAT IT WILL GET VERY DRY TODAY...BUT WINDS ARE EXPECTED TO WEAKEN TODAY SOUTH OF INTERSTATE 94. IT IS STILL POSSIBLE THAT THEY COULD WEAKEN SUFFICIENTLY TO PRECLUDE THE RAPID SPREAD OF FIRES THIS AFTERNOON WHEN THE LOWEST HUMIDITIES WILL BE OBSERVED. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001>003-009>011-017>021- 031>035-040>046. && SHORT TERM/FIRE WEATHER...SCHECK LONG TERM/AVIATION...WAA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CDT SAT AUG 25 2012 NDZ001>003-009>011-017>021-031>035-040>046-260915- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 405 AM CDT SAT AUG 25 2012 /305 AM MDT SAT AUG 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING SOUTH OF INTERSTATE 94...BUT THEY WILL LIKELY END BEFORE NOON. THE MAIN THREAT WITH THESE STORMS WILL BE DRY LIGHTNING...WHICH MAY RESULT IN FIRE STARTS ACROSS SOUTH CENTRAL NORTH DAKOTA. A RED FLAG WARNING IS IN EFFECT FOR ALL COUNTIES ALONG AND WEST OF HIGHWAY 83 THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-260915- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 405 AM CDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING...BUT THEY WILL LIKELY END BEFORE NOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY AND WEDNESDAY. THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCHECK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 614 AM CDT SAT AUG 25 2012 NDZ037-251130- STUTSMAN ND- 614 AM CDT SAT AUG 25 2012 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN STUTSMAN COUNTY UNTIL 630 AM CDT... AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF JAMESTOWN...MOVING EAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPIRITWOOD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. ABELING
The Fargo/Grand Forks radar (KMVX), 126 km away, was scanning. The volume nearest the first event began at 11:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2012Every state in 2012This day in weather historyWarnings in North Dakota, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397789.